Alert archive / Kansas / Red Flag Warnings in 2009
Red Flag Warning 9, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Apr 3, 2009, 10:16 AM CDT for Barton County, Russell County, Kansas. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2009, 10:16 AM CDT (15:16 UTC)
- Expired
- Apr 3, 2009, 6:44 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Russell County, KS
The radar
The Dodge City radar (KDDC), 148 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2417 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KICT 031516 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 1016 AM CDT FRI APR 3 2009 KSZ032-047-040000- /O.NEW.KICT.FW.W.0009.090403T1516Z-090404T0000Z/ RUSSELL-BARTON- 1016 AM CDT FRI APR 3 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...47. STRONG SOUTHERLY WINDS IN CONCERT WITH WARM TEMPERATURES...RELATIVELY LOW AFTERNOON HUMIDITIES AND CONTINUED MOSTLY DRY FUELS WILL RESULT IN RED FLAG CONDITIONS THIS AFTERNOON FOR AREA GRASSLANDS ACROSS BARTON AND RUSSELL COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ ADK
2 follow-up statements
000 WWUS83 KICT 032100 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 400 PM CDT FRI APR 3 2009 KSZ032-047-040000- /O.CON.KICT.FW.W.0009.000000T0000Z-090404T0000Z/ RUSSELL-BARTON- 400 PM CDT FRI APR 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...47. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ... 47. STRONG SOUTHERLY WINDS IN CONCERT WITH WARM TEMPERATURES... RELATIVELY LOW AFTERNOON HUMIDITIES AND CONTINUED MOSTLY DRY FUELS WILL RESULT IN RED FLAG CONDITIONS LATE THIS AFTERNOON INTO EARLY THIS EVENING FOR AREA GRASSLANDS ACROSS BARTON AND RUSSELL COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ KETCHAM
000 WWUS83 KICT 032344 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 644 PM CDT FRI APR 3 2009 KSZ032-047-040045- /O.CAN.KICT.FW.W.0009.000000T0000Z-090404T0000Z/ RUSSELL-BARTON- 644 PM CDT FRI APR 3 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED FLAG WARNING. THE RED FLAG WARNING INCLUDED THE FOLLOWING FIRE WEATHER ZONES ...47. THE RED FLAG WARNING WILL BE CANCELLED AS WINDS GRADUALLY WEAKEN AND RELATIVE HUMIDITY LEVELS INCREASE DURING THE EVENING HOURS. $$ JAKUB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Apr 3, 6:37 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Apr 3, 6:37 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 637 AM CDT FRI APR 3 2009 .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU PATCHY FOG IS TRYING TO FORM IN EXTREME SE KS AT 11Z WHERE VSBYS AT KCFV HAVE DROPPED TO 4SM BR. VSBYS AT KCNU ARE STILL 10SM WITH A 3F TEMP/DEWPOINT SPREAD. HAVE KEPT KCNU IN VFR STATUS FOR THIS MORNING BUT WILLMONITOR CLOSELY. OTHERWISE...SLY WINDS TO INCREASE MARKEDLY AS SFC LOW PRESSURE INTENSIFIES RAPIDLY OVER ERN CO. STRONGEST WINDS TO OCCUR AT KRSL WHERE SUSTAINED 25KTS WITH GUSTS 35KTS ARE LIKELY THIS AFTERNOON. MINIMAL DECREASE ANTICIPATED THIS EVENING AS THE LOW PRESSURE INTENSIFIES FURTHER AS IT DRIFTS TO THE CO/KS BORDER. LWR-DECK FLOW GRADUALLY BACKS TO MORE ELY COMPONENT LATER TONIGHT & RESTRENGTHENS FROM 04/06Z ONWARD. THE BEHAVIOR OF THE LOW PRESSURE & THE ATMOSPHERES SUBSEQUENT RESPONSE WILL BE MONITORED CLOSELY FOR SUBSEQUENT TAF ISSUANCES...ESPECIALLY THOSE ISSUED THIS EVENING (04/00Z) & LATE TONIGHT (04/06Z) AS S/SE WINDS WILL FURTHER INCREASE...LILELY REACHING ADVISORY CRITERIA WITH 30-40KTS POSSIBLE IN SOME AREAS ON SAT. && .PREV DISCUSSION... /ISSUED 312 AM CDT FRI APR 3 2009/ DISCUSSION... TODAY: OUTSIDE CHANCE FOR PATCHY RADIATIONAL FOG ACROSS SOUTHEAST KS THIS MORNING...BUT LOW LEVEL MOISTURE ADVECTION/DISTRIBUTION SHOULD PRECLUDE WIDESPREAD COVERAGE. NEXT ISSUE WILL BE MIXING HEIGHT AND WINDS THIS AFTERNOON AND IMPACT ON MAXES. SUSPECT BETTER MIXING WILL BE CONFINED TO AREAS ALONG/WEST OF HIGHWAY 14 AND COULD SEE WINDS APPROACHING ADVISORY CRITERIA AROUND RUSSELL/BARTON COUNTIES AROUND 21 UTC. TONIGHT-SAT: WINDS WILL INCREASE LATER TONIGHT...WITH A DECENT CHANCE THAT WIND ADVISORY CRITERIA WILL BE MET ACROSS CENTRAL KS OVERNIGHT. THE STRONG WINDS WILL CONTINUE THROUGHOUT THE DAY ON SAT WITH ADVISORIES LIKELY. LOOKS LIKE MOISTURE WILL BE LIMITED...WITH BEST CHANCE OF PRECIPITATION ALONG DRYLINE/E OF I-35. TWEAKED GRIDS TO BETTER REFLECT CLEARING/TEMPERATURES IN WAKE OF DRYLINE ON SAT. CHANCES FOR GOOD MOISTURE RETURN APPEAR TO BE A BIT LESS...AND MADE SOME MINOR TWEAKS DOWN ON PROBABILITY OF PRECIPITATION. SAT NIGHT: WITH COOLING IN WAKE OF LOW...POTENTIAL FOR MORE WINTER WEATHER...BUT JUXTAPOSITION OF MOISTURE/DYNAMICS IS LESS THAN OPTIMAL ACROSS THE FORECAST AREA. BETTER CHANCE MAY OCCUR WITH WRAP AROUND VERY LATE SAT NIGHT OR MORE LIKELY EARLY SUN. OVERALL LEANED TOWARD 00 UTC GLOBAL FORECAST SYSTEM MODEL/12 UTC EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL WHICH WERE FAIRLY SIMILAR HANDLING THESE FEATURES. NEW 0000 UTC EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL APPEARS TO BE EVEN DRIER...WITH DRY SLOT QUICKLY OVERSPREADING ALL OF CENTRAL KS BY 0000 UTC SUN. SUN: TRENDED PRECIPITATION/TEMPERATURES DOWN A BIT WITH CLOUDS COLD AIR ADVECTION RESULTING IN SMALL DIURNAL RANGE ACROSS SOUTHEAST KS. MON-THU: NO CHANGES TO GOING FORECAST. -HOWERTON AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU WEAK SURFACE HIGH PRESSURE WILL SHIFT SLOWLY EASTWARD OVERNIGHT...WITH SOUTHERLY WINDS GRADUALLY INCREASING FOR CENTRAL KANSAS SHORTLY AFTER DAYBREAK. SOUTHEAST KANSAS COULD SEE SOME PATCHY LIGHT FOG AS DECOUPLING NEAR THE SURFACE RIDGE AXIS WILL BE IN THE VICINITY. OTHERWISE...SOUTHERLY WINDS WILL INCREASE DURING THE AFTERNOON AS SURFACE LOW PRESSURE DEEPENS OVER EASTERN COLORADO ON FRIDAY. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 61 48 74 36 / 0 10 20 20 HUTCHINSON 60 45 71 33 / 0 10 20 20 NEWTON 59 44 72 36 / 0 10 20 20 ELDORADO 57 45 73 39 / 0 10 20 20 WINFIELD-KWLD 60 49 77 39 / 0 10 20 10 RUSSELL 64 45 64 28 / 0 10 20 40 GREAT BEND 65 43 66 29 / 0 10 20 30 SALINA 61 45 71 33 / 0 10 20 30 MCPHERSON 60 44 70 33 / 0 10 20 20 COFFEYVILLE 62 45 74 43 / 0 10 20 30 CHANUTE 60 42 73 41 / 0 10 20 40 IOLA 59 42 72 41 / 0 10 20 40 PARSONS-KPPF 61 45 74 42 / 0 10 20 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 3, 4:31 AM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 431 AM CDT FRI APR 3 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-040945- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 431 AM CDT FRI APR 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT PATCHY FOG MAY DEVELOP OVER SOUTHEAST KANSAS TOWARD DAYBREAK. LOCALIZED VISIBILITIES COULD DROP BELOW ONE MILE. THE FIRE DANGER WILL BE VERY HIGH THIS AFTERNOON WEST OF A LINE FROM SALINA TO WICHITA TO WELLINGTON...AND HIGH ELSEWHERE. FOR RUSSELL AND BARTON COUNTIES...THE FIRE DANGER MAY APPROACH EXTREME CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FIRE DANGER WILL BE VERY HIGH AREA WIDE ON SATURDAY...AND MOST LOCATIONS ON SUNDAY. FIRE DANGER MAY APPROACH EXTREME WEST OF HIGHWAY 14 ON SATURDAY AFTERNOON. VERY STRONG AND GUSTY WINDS ARE EXPECTED AT TIMES OVER THE WEEKEND...WITH SUSTAINED WINDS OVER 30 MPH AND GUSTS OVER 45 MPH LIKELY...ESPECIALLY ACROSS CENTRAL KANSAS ON SUNDAY. WIND ADVISORIES WILL LIKELY BE REQUIRED OVER THE WEEKEND. A FEW STRONG STORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING... ROUGHLY EAST OF I-35. THESE STORMS WILL BE ASSOCIATED WITH A DRYLINE MOVING ACROSS THE AREA. THE PRIMARY THREAT WOULD BE 50 MPH WINDS AND SMALL HAIL. HIGH OR VERY HIGH FIRE DANGER WILL PERSIST FROM MONDAY THROUGH THURSDAY ACROSS THE ENTIRE AREA. A HARD FREEZE IS POSSIBLE ACROSS PARTS OF CENTRAL KANSAS SUNDAY NIGHT...AND AREA WIDE MONDAY NIGHT. LOWS SHOULD DROP INTO THE LOWER TO MID 20S ACROSS MOST OF CENTRAL AND SOUTH CENTRAL KANSAS. THOSE WITH AGRICULTURAL AND HORTICULTURAL INTERESTS WILL NEED TO TAKE APPROPRIATE ACTION TO PROTECT TENDER VEGETATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT MAY BE NEEDED LATE SATURDAY AFTERNOON AND EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:20 AM CDT | Wind Advisory | ICT | Barton, Russell | 9 hr |
| Apr 3, 4:27 PM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 52 hr |
Nearby
Red Flag Warnings in Kansas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.